Alert archive / Alabama / Small Craft Advisories in 2014

Small Craft Advisory 5, NWS Mobile, AL

January 15, 2014

NWS Mobile, AL issued this small craft advisory at Jan 15, 2014, 3:31 AM CST. It took effect at Jan 15, 2014, 6:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2014, 3:31 AM CST (09:31 UTC)
In effect from
Jan 15, 2014, 6:00 AM CST
Expired
Jan 16, 2014, 3:24 AM CST
In force
21 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WHUS74 KMOB 150931
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
331 AM CST WED JAN 15 2014

...STRONG OFFSHORE FLOW WILL CREATE HAZARDOUS MARINE CONDITIONS
THROUGH TONIGHT...

.STRONG OFFSHORE WINDS WILL DEVELOP THIS MORNING ACROSS MUCH OF THE
MARINE AREA IN THE WAKE OF A STRONG COLD FRONT PASSAGE AND WILL
PERSIST THROUGH TONIGHT. 

GMZ631-632-650-655-151815-
/O.NEW.KMOB.SC.Y.0005.140115T1200Z-140116T0600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
331 AM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS: NORTH TO NORTHWEST 20 TO 25 KNOTS.

* SEAS: 3 TO 5 FEET. BAY AND SOUND WATERS CHOPPY TO ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-151815-
/O.NEW.KMOB.SC.Y.0005.140115T1200Z-140116T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
331 AM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. 

* WINDS: NORTH TO NORTHWEST 20 TO 25 KNOTS.

* SEAS: BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
023 
WHUS74 KMOB 151630
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CST WED JAN 15 2014

...STRONG OFFSHORE FLOW WILL CREATE HAZARDOUS MARINE CONDITIONS
THROUGH TONIGHT...

.STRONG OFFSHORE WINDS WILL PERSIST THROUGH TONIGHT IN THE WAKE OF A
COLD FRONT THAT MOVED ACROSS THE REGION EARLIER TODAY. NORTHERLY
WINDS AND SEAS WILL DIMINISH QUICKLY DURING THE DAY ON THURSDAY AS
HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF.

GMZ631-632-650-655-160030-
/O.CON.KMOB.SC.Y.0005.000000T0000Z-140116T0600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
1030 AM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTH TO NORTHWEST 20 TO 25 KNOTS.

* SEAS: 3 TO 5 FEET. BAY AND SOUND WATERS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-160030-
/O.CON.KMOB.SC.Y.0005.000000T0000Z-140116T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1030 AM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

* WINDS: NORTH TO NORTHWEST 20 TO 25 KNOTS.

* SEAS: BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
519 
WHUS74 KMOB 160008
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CST WED JAN 15 2014

...STRONG OFFSHORE FLOW WILL CREATE HAZARDOUS MARINE CONDITIONS
THROUGH TONIGHT...

.STRONG OFFSHORE WINDS WILL PERSIST THROUGH TONIGHT IN THE WAKE
OF A COLD FRONT THAT MOVED ACROSS THE REGION EARLIER TODAY.
NORTHERLY WINDS AND SEAS WILL DIMINISH QUICKLY DURING THE DAY ON
THURSDAY AS HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF.

GMZ631-632-650-655-160600-
/O.CON.KMOB.SC.Y.0005.000000T0000Z-140116T0600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
608 PM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHWEST 20 TO 25 KNOTS.

* SEAS: 3 TO 5 FEET. BAY AND SOUND WATERS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-160930-
/O.CON.KMOB.SC.Y.0005.000000T0000Z-140116T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
608 PM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

* WINDS: NORTHWEST 20 TO 25 KNOTS.

* SEAS: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
819 
WHUS74 KMOB 160322
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
922 PM CST WED JAN 15 2014

...STRONG OFFSHORE FLOW WILL CREATE HAZARDOUS MARINE CONDITIONS
THROUGH THURSDAY MORNING...

.STRONG OFFSHORE WINDS WILL PERSIST THROUGH EARLY THURSDAY MORNING IN
THE WAKE OF A COLD FRONT THAT MOVED ACROSS THE REGION. NORTHERLY
WINDS AND SEAS WILL DIMINISH QUICKLY DURING THE DAY ON THURSDAY AS
HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF.

GMZ631-632-650-655-670-675-161200-
/O.EXT.KMOB.SC.Y.0005.000000T0000Z-140116T1600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
922 PM CST WED JAN 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST
THURSDAY. 

* WINDS: NORTHWEST 20 TO 25 KNOTS.

* SEAS: 3 TO 5 FEET NEARSHORE AND 5 TO 8 FEET WELL OFFSHORE. BAY AND
  SOUND WATERS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
275 
WHUS74 KMOB 160924
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
324 AM CST THU JAN 16 2014

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

GMZ631-632-650-655-670-675-161030-
/O.CAN.KMOB.SC.Y.0005.000000T0000Z-140116T1600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
324 AM CST THU JAN 16 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS ACROSS THE MARINE AREA AND
THEY WILL DIMINISH FURTHER THROUGH THE MORNING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 8:45 PM CST, 6 hours 46 minutes earlier.

Area forecast discussion, Jan 14, 8:45 PM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
845 PM CST TUE JAN 14 2014

.UPDATE...TEMPERATURES HAVE DROPPED QUICKLY THIS EVENING WITH LIGHT
WINDS AND CLEAR SKIES ENHANCING RADIATIONAL COOLING. HAVE ADJUSTED
FOR THIS BUT FOR NOW HAVE LEFT OVERNIGHT LOWS IN PLACE. MADE OTHER MINOR
CHANGES. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      40  53  21  54  39 /  10  05  00  05  10
PENSACOLA   45  56  25  51  42 /  10  05  00  05  10
DESTIN      48  56  28  51  44 /  05  05  05  05  10
EVERGREEN   35  50  20  52  34 /  10  20  00  05  10
WAYNESBORO  35  51  21  58  31 /  20  10  00  05  10
CAMDEN      35  49  21  52  31 /  20  20  05  05  10
CRESTVIEW   35  55  23  53  38 /  10  10  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 14, 11:25 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1125 PM CST TUE JAN 14 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1125 PM CST TUE JAN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOWS WILL DROP INTO THE 20S FOR MUCH OF THE REGION THURSDAY MORNING
AND AGAIN ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-151200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1125 PM CST TUE JAN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR THE ALABAMA AND
NORTHWEST FLORIDA GULF WATERS. BOATERS SHOULD STILL EXERCISE CAUTION
THIS AFTERNOON AS OFFSHORE WINDS OF 15 TO 20 KNOTS CONTINUE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG OFFSHORE FLOW WILL REDEVELOP WEDNESDAY MORNING IN THE WAKE
OF ANOTHER COLD FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE
NECESSARY WEDNESDAY AND WEDNESDAY NIGHT. YET ANOTHER COLD FRONT WILL
MOVE THROUGH THE AREA FRIDAY...RESULTING IN ANOTHER ROUND OF STRONG
OFFSHORE FLOW.

Nearby

Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.